Alert archive / Arkansas / Flash Flood Warnings in 2006

Flash Flood Warning 55, NWS Little Rock, AR

September 23, 2006Boone County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 23, 2006, 6:46 AM CDT for Boone County, Arkansas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2006, 6:46 AM CDT (11:46 UTC)
Expired
Sep 23, 2006, 8:15 AM CDT
In force
89 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Boone County, AR

The radar

The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 3:55 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Sep 23, 3:55 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 AM CDT SAT SEP 23 2006

.DISCUSSION...
MORE ROUGH WEATHER IN STORE FOR TODAY...AS FRONT TO THE WEST OF THE
AREA GAINS MOMENTUM. INTERACTION BETWEEN APPROACHING FRONT...OUTFLOW
FROM PREVIOUS STORMS AND UPPER LEVEL ENERGY WILL ALLOW FOR CONTINUED
SHOWERS AND THUNDERSTORMS IN THE NORTHWEST THIS MORNING. ACTIVITY
WILL SPREAD INTO CENTRAL ARKANSAS LATER THIS MORNING...AND INCREASE
IN COVERAGE AND INTENSITY AS DAYTIME HEATING INTERACTS WITH
MESOSCALE BOUNDARIES OVER THE REGION. TORNADO THREAT WILL BE A
LITTLE LESS TODAY AND TONIGHT...BUT WIND AND HAIL POTENTIAL WILL BE
A GREATER HAZARD.

STRONG GRADIENT BETWEEN SURFACE LOW IN NORTHEAST OKLAHOMA AND HIGH
PRESSURE CENTERED OVER THE SOUTHEASTERN CONUS WILL CREATE GUSTY
WINDS THROUGH TONIGHT. FOR THIS REASON...WILL EXTEND A LAKE WIND
ADVISORY FOR THE ENTIRE AREA THROUGH MIDNIGHT TONIGHT.

FRONT LOOKS TO GET INTO WESTERN ARKANSAS LATE THIS AFTERNOON OR
EARLY TONIGHT. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE
GREATEST ACROSS THE SOUTHEASTERN THIRD OF THE FORECAST AREA LATE
TONIGHT AND EARLY SUNDAY MORNING. FRONT WILL MOVE EAST OF THE AREA
SUNDAY MORNING...WITH ANY LINGERING PRECIP COMING TO AN END BY THE
AFTERNOON.

IN THE WAKE OF THE FRONTAL PASSAGE...COOLER AIRMASS WILL BE USHERED
INTO THE REGION. HIGH PRESSURE WILL PASS THROUGH IN THE
NORTHWESTERLY UPPER FLOW. THIS WILL KEEP TEMPERATURES BELOW NORMAL
THROUGH MUCH OF THE NEXT WEEK.

RETURN FLOW WILL SET UP AROUND WEDNESDAY...AS THE HIGH MOVES TO THE
SOUTHEAST OF ARKANSAS...AND ANOTHER FRONT APPROACHES THE AREA. THIS
NEXT SYSTEM WILL BRING ABOUT ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION.

NO CHANGES MADE TO THE FORECAST BEYOND WEDNESDAY NIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  81  59  76  53 /  80  70  20  10
HARRISON AR       76  51  68  46 /  70  40  10  10
HOT SPRINGS AR    83  57  76  52 /  80  70  10  10
PINE BLUFF AR     86  60  77  53 /  70  80  20  10
MOUNTAIN HOME AR  78  51  69  47 /  70  50  10  10
MONTICELLO AR     88  63  78  54 /  60  80  20  10
SEARCY AR         82  56  74  50 /  80  70  20  10
MOUNT IDA AR      81  54  75  48 /  80  60  10  10
RUSSELLVILLE AR   80  55  74  48 /  80  50  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR ARZ003-ARZ004-
ARZ005-ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-
ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-
ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-
ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-
ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.
&&

SHORT AND LONG TERM...57
Hazardous weather outlook, Sep 23, 5:00 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT SEP 23 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A LAKE WIND ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT TONIGHT. SOUTH
WINDS 15 TO 25 MPH WILL GUST TO 30 MPH.

A COLD FRONT WILL MOVE ACROSS ARKANSAS TODAY AND TONIGHT. A LINE OF
THUNDERSTORMS IS LIKELY TO ACCOMPANY THE FRONT. DAMAGING WINDS WILL
BE THE PRIMARY SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE
HAIL AS WELL. ISOLATED TORNADOES MAY OCCUR...ESPECIALLY WITH ANY
STRONG STORMS THAT DEVELOP OUT AHEAD OF THE LINE. LOCALLY HEAVY RAIN
MAY OCCUR WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT COLD FRONT WILL BRING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

28

In the hours before

Local storm report, Sep 23, 3:16 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
316 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             MOUNTAIN HOME           36.34N 92.38W
09/23/2006  E0.75 INCH       BAXTER             AR   TRAINED SPOTTER

&&

28
Local storm report, Sep 23, 4:14 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
414 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     FLASH FLOOD      HARDY                   36.32N 91.48W
09/23/2006                   SHARP              AR   AIRPLANE PILOT

            RIVER BEND CAMPGROUND FLOODED. EVACUATIONS BY BOAD
            CONDUCTED.

0310 AM     FLASH FLOOD      11 N HARDY              36.48N 91.48W
09/23/2006                   FULTON             AR   LAW ENFORCEMENT

            VEHICLE OVERTURNED IN WATER ON WIRTH ROAD. OCCUPANTS WERE
            UNINJURED.

0310 AM     FLASH FLOOD      SALEM                   36.37N 91.82W
09/23/2006                   FULTON             AR   LAW ENFORCEMENT

            WATER ON MOST MAIN ROADS IN THE COUNTY. ALSO...MAJOR
            FLOODING ON AREA CAMPGROUNDS.

&&

57
Local storm report, Sep 23, 4:48 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
448 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     FLASH FLOOD      HARDY                   36.32N 91.48W
09/23/2006                   SHARP              AR   LAW ENFORCEMENT

            WATER RESCUES OCCURRING AT RIVER BEND PARK AND SPRING
            RIVER BEACH CLUB. SEVERAL PEOPLE ARE MISSING. REPORTS OF
            SOME PEOPLE IN TREES. SEARCH AND RESCUE TEAMS HAVE BEEN
            SUMMONED FROM SEVERAL SURROUNDING COUNTIES.

&&

57
Local storm report, Sep 23, 6:00 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLOOD            2 NE WILLIFORD          36.27N 91.34W
09/23/2006                   SHARP              AR   LAW ENFORCEMENT

            MARTINS CREEK IS OVER U.S. HIGHWAY 63 NEAR WILLIFORD.

&&

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:07 PM CDTSevere Thunderstorm WarningLZKStone23 min
Sep 22, 7:09 PM CDTTornado WarningLZKNewton51 min
Sep 22, 7:15 PM CDTSevere Thunderstorm WarningLZKSharp45 min
Sep 22, 7:25 PM CDTTornado WarningLZKIzard, Stone35 min
Sep 22, 7:26 PM CDTTornado WarningLZKFulton64 min
Sep 22, 7:29 PM CDTTornado WarningLZKSharp46 min
Sep 22, 7:30 PM CDTTornado WarningLZKBaxter45 min
Sep 22, 7:31 PM CDTTornado WarningLZKSearcy44 min
Sep 22, 7:42 PM CDTTornado WarningLZKIzard, Sharp48 min
Sep 22, 8:16 PM CDTSevere Thunderstorm WarningLZKSharp29 min
Sep 22, 8:30 PM CDTTornado WarningLZKFulton, Izard, Sharp45 min
Sep 22, 8:31 PM CDTSevere Thunderstorm WarningLZKBoone44 min
Sep 22, 8:41 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Stone49 min
Sep 22, 8:52 PM CDTTornado WarningLZKBoone23 min
Sep 22, 9:11 PM CDTTornado WarningLZKBoone, Marion49 min
Sep 22, 9:22 PM CDTTornado WarningLZKSharp38 min
Sep 22, 9:49 PM CDTTornado WarningLZKBaxter41 min
Sep 22, 10:15 PM CDTTornado WarningLZKFulton30 min
Sep 22, 10:45 PM CDTTornado WarningLZKFulton45 min
Sep 22, 10:46 PM CDTSevere Thunderstorm WarningLZKBoone44 min
Sep 22, 11:02 PM CDTSevere Thunderstorm WarningLZKMarion43 min
Sep 22, 11:22 PM CDTSevere Thunderstorm WarningLZKSharp38 min
Sep 22, 11:36 PM CDTSevere Thunderstorm WarningLZKBaxter54 min
Sep 23, 1:38 AM CDTFlash Flood WarningLZKFulton, Sharp4 hr
Sep 23, 2:06 AM CDTSevere Thunderstorm WarningLZKJohnson39 min
Sep 23, 2:22 AM CDTSevere Thunderstorm WarningLZKBaxter38 min
Sep 23, 2:44 AM CDTSevere Thunderstorm WarningLZKJohnson31 min
Sep 23, 2:53 AM CDTSevere Thunderstorm WarningLZKPope67 min
Sep 23, 7:09 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton51 min
Sep 23, 7:51 AM CDTSevere Thunderstorm WarningLZKLogan, Scott39 min
Sep 23, 7:57 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton63 min
Sep 23, 8:10 AM CDTTornado WarningLZKLogan50 min
Sep 23, 8:15 AM CDTTornado WarningLZKJohnson, Pope45 min
Sep 23, 8:30 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell45 min
Sep 23, 8:33 AM CDTTornado WarningLZKSearcy27 min
Sep 23, 9:01 AM CDTSevere Thunderstorm WarningLZKConway, Searcy, Van Buren44 min
Sep 23, 9:16 AM CDTSevere Thunderstorm WarningLZKPope29 min
Sep 23, 9:18 AM CDTTornado WarningLZKCleburne, Stone, Van Buren42 min
Sep 23, 9:23 AM CDTFlash Flood WarningLZKIzard2 hr
Sep 23, 10:06 AM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell39 min
Sep 23, 10:06 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery39 min
Sep 23, 10:10 AM CDTFlash Flood WarningLZKMarion2 hr
Sep 23, 10:45 AM CDTSevere Thunderstorm WarningLZKGarland, Perry, Pulaski, Saline45 min
Sep 23, 11:44 AM CDTSevere Thunderstorm WarningLZKPulaski46 min
Sep 23, 12:47 PM CDTSevere Thunderstorm WarningLZKLonoke28 min
Sep 23, 2:30 PM CDTSevere Thunderstorm WarningLZKPike30 min
Sep 23, 2:30 PM CDTSevere Thunderstorm WarningLZKLincoln45 min
Sep 23, 2:44 PM CDTSevere Thunderstorm WarningLZKClark46 min
Sep 23, 3:41 PM CDTSevere Thunderstorm WarningLZKClark, Ouachita49 min
Sep 23, 4:15 PM CDTSevere Thunderstorm WarningLZKCalhoun30 min
Sep 23, 4:39 PM CDTSevere Thunderstorm WarningLZKBradley21 min
Sep 23, 5:00 PM CDTSevere Thunderstorm WarningLZKBradley30 min
Sep 23, 5:08 PM CDTSevere Thunderstorm WarningLZKLincoln37 min

Nearby

Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.